Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 27, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 25, 2001, 11:37 PM EDT for Pendleton County, Kentucky. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2001, 11:37 PM EDT (03:37 UTC)
- Expired
- Jul 26, 2001, 1:00 AM EDT
- In force
- 83 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Pendleton County, KY
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 260338 FFWILN KYC191-260500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1137 PM EDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS UPGRADED THE URBAN AND SMALL STREAM FLOOD WARNING TO A * FLASH FLOOD WARNING FOR... PENDLETON COUNTY IN KENTUCKY... * UNTIL 100 AM EDT... * AT 1136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 3 TO 4 INCHES OF RAIN HAD FALLEN ACROSS MUCH OF NORTHERN PENDLETON COUNTY. AN ADDITIONAL INCH IS LIKELY THROUGH 1230 AM. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... FALMOUTH... BUTLER... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT Q<UICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ TIPTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 10:55 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 25, 10:55 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1055 PM EDT WED JUL 25 2001 THIS EVENING'S UPPER AIR PATTERN FEATURES A WESTERLY FLOW OVER THE OHIO VALLEY WITH RIDGE PERSISTING OVER THE SOUTH CENTRAL CONUS. SFC MAP HAS SLOW MOVING FRONT CURRENTLY IN SOUTHERN OHIO PARALLEL TO THE UPPER FLOW. TSRA ARE STILL OCCURRING OVER PARTS OF OUR CWA...ALONG AND SOUTH OF THE FRONT. MOST STORMS HAVE REMAINED SUB-SEVERE...THOUGH WE HAVE VERIFIED 2 OF 3 SVR SENT TONIGHT. FLOODING IS STILL A CONCERN WITH HIGH PWAT AND SLOW MOVING FRONT. ACTIVITY NORTH OF THE FRONT HAS DIMINISHED TO SCT SHOWERS. I EXPECT TSRA NEAR THE FRONT TO PERSIST WITH CONTINUED UPPER SUPPORT AS MCV TO THE WEST MOVES TOWARD THE SOUTHERN PART OF OUR CWA. THEREFORE I'LL KEEP CAT POPS SOUTH AND EAST OF CVG. IN THE NORTH...I'LL DROP TO SCT POPS SINCE WIDESPREAD ACTIVITY HAS DISAPPEARED AND IS NOT LIKELY TO REFORM WITH LACK OF UPPER SUPPORT. WITH FRONTAL BOUNDARY IN PLACE LOW FFG VALUES AND MCV HEADED OUR WAY...WE'LL ISSUE FFW FOR COUNTIES IN THE SOUTHERN PART OF OUR CWA...NOT INCLUDING HAMILTON COUNTY. WITH ONLY SCT SHRA/TSRA EXPECTED WE WILL DROP FFW AT COLUMBUS. TEMP FCST LOOKS GOOD WITH LOWS AROUND 70. OTHERWISE...I'LL ONLY NEED TO ADJUST WINDS WRT CURRENT CONDITIONS. .ILN...FLASH FLOOD WATCH FOR INZ075-080-KYZ089>100-OHZ078-079-081-082-088. CONIGLIO
In the hours before
Local storm report, Jul 25, 7:27 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
727 PM EDT WED JUL 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0704 PM FAIRBORN OH 60 MPH TSTM WIND GUST
07/25/01 GREENE REPORTED BY
TRAINED WEATHER OBSERVER
AT KFFO
TIPTONLocal storm report, Jul 25, 7:35 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
735 PM EDT WED JUL 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM RIVERSIDE OH WIND DAMAGE
07/25/01 MONTGOMERY TREES DOWN
REPORTED BY
LAW ENFORCEMENT OFFICIALS
TIPTON
=Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.